Alert archive / Hawaii / Wind Advisories in 2011

Wind Advisory 19, NWS Honolulu, HI

July 1, 2011Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jul 1, 2011, 3:47 PM HST for Hawaii County, Hawaii. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2011, 3:47 PM HST (01:47 UTC)
Expired
Jul 3, 2011, 8:00 AM HST
In force
40 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WWHW70 PHFO 020147
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 PM HST FRI JUL 1 2011

HIZ028-021500-
/O.NEW.PHFO.WI.Y.0019.110702T0147Z-110703T1800Z/
BIG ISLAND SUMMITS-
347 PM HST FRI JUL 1 2011

...WIND ADVISORY IN EFFECT UNTIL 8 AM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM HST SUNDAY. 

* THROUGH SUNDAY MORNING...NORTHEAST WINDS UP TO 30 MPH...WITH 
  GUSTS UP TO 35 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE EXTRA CAUTION.

&&

$$
3 follow-up statements
354 
WWHW70 PHFO 021334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST SAT JUL 2 2011

HIZ028-030245-
/O.CON.PHFO.WI.Y.0019.000000T0000Z-110703T1800Z/
BIG ISLAND SUMMITS-
334 AM HST SAT JUL 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST SUNDAY. 

* THROUGH SUNDAY MORNING...EXPECT SUSTAINED NORTHEAST WINDS OF UP
  TO 30 MPH...WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY INDICATES EXTRA CAUTION SHOULD BE USED WHILE
DRIVING VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES.

&&

$$

HOUSTON/HOAG
604 
WWHW70 PHFO 030201
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
401 PM HST SAT JUL 2 2011

HIZ028-031515-
/O.CON.PHFO.WI.Y.0019.000000T0000Z-110703T1800Z/
BIG ISLAND SUMMITS-
401 PM HST SAT JUL 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST SUNDAY...

* THROUGH SUNDAY MORNING...NORTHEAST WINDS 30 TO 35 MPH...WITH
GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE CAUTION IF TRAVELING TO THE SUMMITS.

&&

$$
DONALDSON
011 
WWHW70 PHFO 031331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST SUN JUL 3 2011

HIZ028-031800-
/O.CON.PHFO.WI.Y.0019.000000T0000Z-110703T1800Z/
BIG ISLAND SUMMITS-
331 AM HST SUN JUL 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST THIS MORNING. 

* THROUGH THIS MORNING...EXPECT NORTHEAST WINDS OF 20 TO 30 MPH...
  WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY INDICATES EXTRA CAUTION SHOULD BE USED WHILE
DRIVING...ESPECIALLY HIGH PROFILE VEHICLES.

&&

$$

HOUSTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 1, 10:00 AM HST, 5 hours 47 minutes earlier.

Area forecast discussion, Jul 1, 10:00 AM HST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST FRI JUL 1 2011

.SYNOPSIS...
A SURFACE RIDGE TO THE NORTH WILL KEEP TRADE WINDS BLOWING OVER THE
ISLANDS. THE TRADES WILL BE LOCALLY BREEZY THROUGH TOMORROW...THEN
TURN LIGHTER SATURDAY NIGHT AS THE RIDGE WEAKENS. A RIDGE ALOFT WILL
KEEP RAINFALL SEASONALLY LIGHT THROUGH WEDNESDAY...BUT THE TRADES
WILL BRING IN SOME SHOWERS. SHOWERS WILL BE MOST PREVALENT OVER
WINDWARD AREAS BUT ISOLATED SHOWERS WILL SPREAD LEEWARD...ESPECIALLY
TONIGHT AND MONDAY NIGHT. BY SECOND HALF OF NEXT WEEK...THE RIDGE
ALOFT WILL FLATTEN OUT...THE ATMOSPHERE WILL TURN LESS STABLE...AND
SHOWERS WILL BECOME MORE ACTIVE. A SURFACE HIGH WILL BUILD NORTHWEST
OF THE AREA STARTING WEDNESDAY

&&

.DISCUSSION...
AN EAST TO WEST SURFACE RIDGE NORTH OF THE AREA WILL MAINTAIN TRADE
WINDS OVER THE ISLANDS THROUGH NEXT WEEK. THE MODELS ARE IN GOOD
AGREEMENT SHOWING A SMALL TROUGH/RIDGE FEATURE IN THE TRADE-WIND
FLOW MOVING WEST ACROSS THE ISLANDS FOR THE NEXT 36 HOURS. WE EXPECT
THIS LITTLE FEATURE TO TURN THE WINDS MORE OUT OF THE NORTHEAST AND
BOOST WIND SPEEDS ABOVE THE ADVISORY THRESHOLD OF 25 KT TODAY IN
MAALAEA BAY...THE PAILOLO AND ALENUIHAHA CHANNELS AND THE BIG ISLAND
SOUTHEAST WATERS. THE WINDS WILL PROBABLY DROP BELOW THE ADVISORY
THRESHOLD OVERNIGHT BUT WILL STRENGTHEN BACK ABOVE THE THRESHOLD
TOMORROW. WE HAVE ISSUED A SMALL CRAFT ADVISORY THROUGH TOMORROW
AFTERNOON.

THE SURFACE RIDGE WILL WEAKEN OVER THE WEEKEND AND TRADE WINDS WILL
BECOME GENTLE TO MODERATE THROUGH THE HOLIDAY WEEKEND. A HIGH WILL
BUILD FAR NORTH NORTHWEST OF THE AREA BY MIDWEEK AND THE TRADES WILL
STRENGTHEN. TRADE WINDS WILL BE LOCALLY BREEZY AGAIN BY THURSDAY...
AND REMAIN BREEZY THROUGH THE END OF THE WEEK.

A RIDGE ALOFT OVER THE ISLANDS WILL KEEP THE ATMOSPHERE STABLE FOR
THE NEXT FEW DAYS. RAINFALL WILL BE LIGHT BUT THE SOUTHWEST END OF A
LONG...SINUOUS CLOUD BAND WILL BRING AN INCREASE IN SHOWERS TONIGHT.
MORE SHOWERS WILL COME IN MONDAY NIGHT WHEN THE SOUTHEAST END OF THE
BAND REACHES THE ISLANDS.

BY MIDWEEK THE RIDGE ALOFT WILL FLATTEN OUT AND THE ATMOSPHERE WILL
BECOME LESS STABLE. SINCE TRADE WINDS WILL BE STRENGTHENING AROUND
THE SAME TIME AND PROVIDING MORE OROGRAPHIC LIFT...SHOWERS WILL
BECOME MORE ACTIVE AND WIDESPREAD FOR THE SECOND HALF OF NEXT WEEK.

&&

.MARINE...
SURF WILL REMAIN SMALL THROUGH THE HOLIDAY WEEKEND. HOWEVER...A NEW
SOUTH SWELL BUILDING ON TUESDAY...WILL LIKELY PRODUCE SURF ABOVE THE
8 FOOT ADVISORY LEVEL BY WEDNESDAY. THE SURF WILL BE REINFORCED BY A
NEW SWELL LATER IN THE WEEK.

&&

.AVIATION...
NO AIRMETS ARE IN EFFECT OR EXPECTED IN THE NEAR TERM AND NOTHING
UNUSUAL FOR ANY OF THE TERMINALS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY THROUGH SATURDAY EVENING FOR MAALAEA BAY...THE
PAILOLO AND ALENUIHAHA CHANNELS AND BIG ISLANDS SOUTHEAST WATERS.

&&

DONALDSON

Nearby

Wind Advisories in Hawaii, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.